Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting meds for the first time and scared...
Jan 19, 2009

Hi Dr Ben, first of all l would like to thank you for your time and help on the forum...

my last blood test was %25 and CD4 371 and virol load 87,000.. my doctor asked me it looks like my next test l will start on meds..

Dr Ben l am so scared of meds and the side effects...

can you please help me in picking a once daily tablet to be taken in the morning with the least side effects and toxicity possible for me...

my doctor has told me l can take ritonavir with atazanavir once daily in the morning.... is that all l would need to take ??? or would l need a 3rd drug put into the mix ???

please answer....thank you

Rodney

Response from Dr. Young

Dear Rodney,

Thanks for your post and questions.

You should know that the very large majority of persons who start on treatment today experience few, if any, significant side effects. I'd agree with your doctor that it probably is time to start, if you're willing and able to adhere to the pills.

Morning dosing eliminates the single daily tablet option (Atripla) that you allude to, since this needs to be taken at bedtime.

The regimen that your doctor has discussed (boosted atazanavir) is a very commonly employed alternative (actually a first-line, preferred component on current guidelines) and should be administered with an additional pill (either Truvada or Epzicom). Remember too, that 'taz-based regimens should be taken with food--

I hope this helps and wish you well,

BY



Previous
Not Taking Meds
Next
Calcium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement